Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 7:35 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 7:35 PM CDT (00:35 UTC)
- Expired
- May 11, 2007, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:45 PM CDT | FLASH FLOOD | Kissee Mills, MO | HIGHWAY 160 EAST OF KISSEE MILLS AND BARKER HOLE ROAD BOTH FLOODED. |
| May 11, 12:00 AM CDT | FLASH FLOOD | 7 W Ava, MO | ROUTE Y LOW WATER CROSSING OVER THE COWSKIN CREEK REMAINS FLOODED. CONDITIONS IMPROVING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 110041 FFWSGF MOC067-153-213-110630- /X.NEW.KSGF.FF.W.0046.070511T0035Z-070511T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI... TANEY COUNTY IN SOUTHWEST MISSOURI... DOUGLAS COUNTY IN SOUTHWEST MISSOURI... * UNTIL 130 AM CDT. * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS FALLEN NEAR DOGWOOD IN DOUGLAS COUNTY AND NEAR TANEYVILLE IN TANEY COUNTY. OTHER THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE DEVELOPING OVER WESTERN OZARK COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... DOGWOOD AND TANEYVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3705 9240 3666 9261 3666 9312 3705 9287 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 10, 6:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU MAY 10 2007 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING SLOW MOVING LOW OVER CENTRAL TEXAS CONTINUING TO MOVE SLOWLY EAST. WIDESPREAD THUNDERSTORM ACTIVITY OUT AHEAD OF THE LOW ACROSS EASTERN OKLAHOMA. LOCAL RADAR SHOWING DAYTIME CONVECTION OVER EAST CENTRAL MISSOURI...MOVING SLOWLY OFF TO THE NORTHEAST. SOME FAINT BOUNDARIES SEEN ON OUR RADAR MAY CONTINUE TO BE THE FOCUSING POINT FOR THUNDERSTORMS THIS AFTERNOON...SO WILL CONTINUE CHANCE SHOWERS/TSTMS ACROSS THE CWA. DID GET A REPORT OF FLASH FLOODING NEAR ELDON IN MILLER COUNTY THIS AFTERNOON AND SEVERAL REPORTS OF HEAVY RAINFALL NEAR DIXON IN PULASKI COUNTY...SO MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER EAST CENTRAL MISSOURI. FLOOD WARNINGS REMAIN FOR SOUTHEAST KANSAS AND VERNON COUNTY IN SOUTHWEST MISSOURI AS RIVERS REMAIN FLOODED. SHOULD SEE ALOT OF THIS CONVECTION DYING OFF AFTER SUNSET. UPPER LOW FORECAST TO TRACK SOUTHEAST OVERNIGHT AND WE GET INTO A NORTH TO NORTHEAST FLOW. MAIN AREA FOR THUNDERSTORM DEVELOPMENT TOMORROW LOOKS TO BE ALONG THE MISSOURI/ARKANSAS LINE TOMORROW AFTERNOON AND FOCUSED MOST POPS IN THIS AREA. MUCAPES HIGHEST IN THIS AREA AROUND 1400-1500 J/KG. LLVL TROUGHING FINALLY PUSHES DOWN INTO CENTRAL ARKANSAS BY FRIDAY EVENING...WHICH SHOULD BRING A DRYING TREND TO THE CWA FRIDAY NIGHT INTO SATURDAY. 850MB TEMPS REMAIN WARM...WITH +14C TEMPS OVER MOST OF THE CWA. LOCAL CLIMATOLOGY WOULD GIVE US LOW 80S WITH THESE TEMPERATURES...PLUS WE SHOULD BE GETTING ALOT MORE SUN BREAKS IN CLOUDS...SO WENT AHEAD WITH LOW TO MID 80S FOR SATURDAY INTO SUNDAY. NEXT CHANCE FOR ANY PRECIP LOOKS TO BE TUESDAY INTO WEDNESDAY AS ANOTHER SHORTWAVE BEGINS TO MOVE IN FROM THE WEST. WILL CONTINUE CHANCE POPS FOR THAT TIMEFRAME. GCC && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS...CONVECTION SHOULD COME TO AN END BY 02Z THIS EVENING FOR BOTH AIRFIELDS AS CONVECTION DISSIPATES. SHOULD SEE WINDS DYING OFF OVERNIGHT...ALLOWING LOW LEVEL INVERSION TO SET UP. MODEL SOUNDINGS SHOWING THIS HAPPENING AROUND 09Z. WITH CALM WINDS...WET GROUND AND INVERSION...DECIDED TO TREND TAFS TOWARDS MVFR CONDITIONS FROM 09Z TO 15Z. COULD SEE PATCHY LIFR CONDITIONS SIMILAR TO LAST GOOD RAIN EVENT A COUPLE DAYS AGO. GCC && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE THE NEXT 24 HOURS. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 3:59 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 359 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS 60 MPH THUNDERSTORM WIND GUSTS HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING AREAS AFFECTED AND TIMING: WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL MISSOURI WITH ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE THUNDERSTORMS SHOULD THEN DISSIPATE AFTER SUNSET. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS AND 60 MPH WIN GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THUNDERSTORM ARE AGAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. SPOTTER ACTIVATION IS NOT ANTICIPATED EAST OF THIS LINE. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 10, 6:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 1 NE SPRINGFIELD 37.21N 93.27W
05/10/2007 E1.55 INCH GREENE MO PUBLIC
SOUTH OF INTERSTATE 44 ON KERNY STREET IN NORTHERN PART
OF TOWN. ONE HOUR RAINFALL TOTAL.
&&
GHATCHLocal storm report, May 10, 6:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SPRINGFIELD 37.20N 93.29W
05/10/2007 E0.75 INCH GREENE MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AT THE INTERSECTION OF KEARNEY
AND FULBRIGHT.
&&
GHATCHLocal storm report, May 10, 6:51 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD LAMAR 37.49N 94.28W
05/10/2007 BARTON MO CO-OP OBSERVER
COOP OBSERVER IN LAMAR REPORTS 0.85 INCHES OF RAIN. MUDDY
CREEK IN LAMAR OVERFLOWING BANKS
&&
GCLAYCOMLocal storm report, May 10, 7:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD 5 SW GRAVOIS MILLS 38.26N 92.89W
05/10/2007 MORGAN MO LAW ENFORCEMENT
PROCTOR AND CODY ROADS NEAR IVY BEND WERE FLOODED AND
IMPASSABLE. LITTLE PROCTOR CREEK FIVE MILES SOUTHWEST OF
GRAVOIS MILLS WHICH IS NORMALLY DRY ROSE 4 TO 6 FEET IN
20 MINUTES.
&&
GHATCHLocal storm report, May 10, 7:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/10/2007 GREENE MO PUBLIC
PUBLIC REPORTED 10 TO 12 INCHES OF WATER OVER RAODS IN
DOWNTOWN SPRINGFIELD.
&&
GHATCHLocal storm report, May 10, 7:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HEAVY RAIN CARTHAGE 37.18N 94.31W
05/10/2007 M1.19 INCH JASPER MO CO-OP OBSERVER
AS OF 7 PM.
&&
GHATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:24 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| May 11, 2:56 AM CDT | Dense Fog Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 7 hr |
| May 11, 2:31 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| May 11, 5:36 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.